Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 22, 2016, 8:50 PM CST for Sumter County, Alabama. It took effect at Feb 24, 2016, 9:45 AM CST. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2016, 8:50 PM CST (02:50 UTC)
- In effect from
- Feb 24, 2016, 9:45 AM CST
- Expired
- Feb 26, 2016, 4:09 PM CST
- In force
- 54 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 15.70 ft at Feb 24, 2016, 12:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
840
WGUS44 KBMX 230250
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CST MON FEB 22 2016
...The National Weather Service in Birmingham has issued a Flood
Warning for the following rivers in Alabama...
Sucarnoochee River At Livingston Affecting Sumter County.
.Rainfall over the past 24 hours is producing water rises on the
Sucarnoochee River at Livingston and a flood warning is now in
effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC119-231450-
/O.NEW.KBMX.FL.W.0015.160224T1545Z-160226T2209Z/
/LVNA1.1.ER.160224T1545Z.160225T1800Z.160226T1009Z.NO/
850 PM CST MON FEB 22 2016
The National Weather Service in Birmingham has issued a
* Flood Warning for
the Sucarnoochee River at Livingston.
* from Wednesday morning to Friday afternoon...or until the warning
is cancelled.
* At 8:30 PM Monday The stage Was 8 feet.
* Flood Stage is 18 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by late Wednesday morning and
continue to rise to near 20 feet by early Thursday afternoon. The
river will fall below Flood Stage by early Friday morning.
* Impact...At 22 feet...Flooding of some yards in southeast
Livingston occurs.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$1 follow-up statement
055
WGUS84 KBMX 231441
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 AM CST TUE FEB 23 2016
...The flood warning is cancelled for the Sucarnoochee River at
Livingston...
Rainfall that occurred on Monday is resulting in rises along the
Sucarnoochee River at Livingston. While additional rainfall is expected
Tuesday evening and night...the latest forecast rain totals are not
anticipated to be enough to send the river into minor flood. Thus...the
Flood Warning is cancelled. However...a crest just below minor flood state
is still projected to occur tomorrow morning.
This will be the last statement issued for this event.
&&
ALC119-231511-
/O.CAN.KBMX.FL.W.0015.000000T0000Z-160226T2209Z/
/LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 AM CST TUE FEB 23 2016
The Flood Warning is cancelled for
The Sucarnoochee River AT Livingston.
* AT 8:30 AM Tuesday the stage was 10.2 feet.
* Flood Stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.4 feet
early Thursday morning.
* Impact...At 22.0 feet...Flooding of some yards in southeast
Livingston occurs.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:18 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 22, 6:18 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 618 PM CST MON FEB 22 2016 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... A COLD FRONT HAS MOVED INTO NORTH ALABAMA AND WAS LOCATED JUST NORTHWEST OF A TUSCALOOSA TO BIRMINGHAM LINE. THE FRONT WILL CONTINUE TO SINK SOUTHWARD AND STALL NEAR I-20 THIS EVENING. WIDESPREAD RAIN WILL CONTINUE OVERNIGHT WITH THE HEAVIEST RAINFALL TOTALS SOUTH OF I-20. RAINFALL TOTALS OF 1-2 INCHES POSSIBLE ALONG AND SOUTH OF I-20...BUT THE PROLONGED NATURE OF THE RAIN SHOULD HINDER ANY FLASH FLOOD ISSUES. THE HYDROLOGICAL DISCUSSION IS BELOW. THE WIDESPREAD RAIN SHOULD TAPER OFF DURING THE DAY TUESDAY AS THE LEAD SHORT WAVE TROF PULLS OFF TO THE EAST AND THE TEXAS STORM SYSTEM BEGINS TO DEEPEN. THERE WILL STILL BE PLENTY OF MOISTURE AROUND ON TUESDAY AND ANY DAYTIME HEATING WILL TRIGGER SHOWER DEVELOPMENT...SO KEPT RAIN CHANCES IN THE 60-70 PERCENT RANGE. ANY SEVERE THREAT WILL BE LIMITED TO THE LATE AFTERNOON ACROSS THE FAR SOUTHWEST COUNTIES AS DISCRETE SUPERCELLS COULD DEVELOP. THE MAIN EVENT WILL BE TUESDAY NIGHT AS A SURFACE LOW DEEPENS AND TRACKS NORTHEAST TOWARDS WESTERN TENNESSEE. CENTRAL ALABAMA WILL BE ON THE WARM AND UNSTABLE SIDE OF THE LOW PRESSURE SYSTEM AS THE LARGE SCALE FORCING OVERRIDES STRONG SHEAR ALREADY IN PLACE. SHEAR PARAMETERS ARE NOT AN ISSUE WITH THIS SYSTEM...BUT INSTABILITY IS ALSO AN ISSUE WITH OVERNIGHT SYSTEMS. THE BEST INSTABILITY WILL BE ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA...AND THIS AREA IS WITHIN THE ENHANCED AND MODERATE AREA FROM THE STORM PREDICTION CENTER. GRADIENT WINDS JUST AHEAD OF THE MAIN SQUALL LINE WILL ALSO BE ISSUE AS THE LOW LEVEL JET DEVELOPS OVER THE AREA. MODELS SHOW 925MB WINDS NEAR 55 MPH TUESDAY NIGHT...WITH BOUNDARY LAYER WINDS NEAR 30 MPH. GUSTS WILL LIKELY APPROACH 40 MPH AT TIMES DURING THE PEAK PERIOD. THE SQUALL LINE SHOULD BE EXITING EAST ALABAMA AROUND 3 AM WEDNESDAY. THERE WILL BE PLENTY OF WRAP AROUND MOISTURE ON WEDNESDAY...SO RAIN CHANCES WILL REMAIN FAIRLY HIGH IN THE EAST AND NORTH DURING THE MORNING HOURS. STRONG COLD AIR ADVECTION WILL PERSIST THROUGH THURSDAY AND WINDS WILL CONTINUE IN THE 10 TO 20 MPH RANGE. LIGHT RAIN WILL LINGER ACROSS NORTH ALABAMA WEDNESDAY NIGHT. IT LOOKS LIKE THE LOW LEVELS WILL REMAIN WARM ENOUGH FOR THE PRECIPITATION TO REMAIN ALL RAIN. THE EXCEPTION MAY BE THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA WHICH MAY BE COLD ENOUGH FOR SOME LIGHT SNOW. DRY CONDITIONS AND A GRADUAL WARMING TREND FRIDAY THROUGH THE WEEKEND. ANOTHER STORM SYSTEM WILL PASS TO THE NORTH OF ALABAMA ON MONDAY AND PUSH A COLD FRONT INTO ALABAMA...AND INTRODUCED A CHANCE OF SHOWERS. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. LARGE AREA OF RAIN ACROSS MOST OF CENTRAL ALABAMA CONTINUES THIS EVENING...AND DECREASES IN COVERAGE FROM WEST TO EAST TONIGHT. CAN NOT RULE OUT NO SHOWER OR RAIN ACTIVITY AREAWIDE....BUT THINK THE CHANCE OF A LULL IN ACTIVITY IS HIGH ENOUGH TO REMOVE RA AND SHRA WORDING FROM THE TERMINAL FORECAST FOR A PERIOD OF TIME LATE TONIGHT AND EARLY TUESDAY MORNING. HOWEVER...CEILINGS AND VISIBILITIES WILL LOWER THIS EVENING AND ESPECIALLY AS RAINFALL COMES TO AN END. IFR CONDITIONS ARE POSSIBLE THIS EVENING...DECREASING TO LIFR LATER TONIGHT. SOME IMPROVEMENT IS EXPECTED IN BOTH VIS AND CIG TUESDAY MORNING...AS SHOWERS REDEVELOP ACROSS THE AREA. 14 && .FIRE WEATHER... HIGH RAIN CHANCES WILL CONTINUE THROUGH WEDNESDAY MORNING AS A FRONT STALLS ACROSS THE AREA TONIGHT AND A STRONG STORM SYSTEM MOVES THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY. SEVERE STORMS POSSIBLE TUESDAY NIGHT. NO CRITICAL FIRE WEATHER CONCERNS EXPECTED. && .HYDROLOGY... A VERY ACTIVE WEATHER PATTERN WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THROUGH EARLY WEDNESDAY MORNING. RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE BEEN MOSTLY LESS THAN ONE-HALF INCH IN MOST AREAS...ALTHOUGH THERE HAVE BEEN ISOLATED POCKETS OF 1 TO 2 INCHES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS FORECAST FOR AREAS SOUTH OF I-20 THROUGH TUESDAY AFTERNOON...WITH GENERALLY LESS THAN 1 INCH NORTH OF I-20. THE RAIN SHOULD FALL OVER A LONG ENOUGH DURATION TO PREVENT ANY WIDESPREAD FLOODING ISSUES...ALTHOUGH SOME MINOR FLOODING OF CREEKS AND ROADWAYS MAY OCCUR. THE HIGHER FLASH FLOOD THREAT MAY COME TUESDAY NIGHT AS A SQUALL LINE PUSHES EASTWARD ACROSS CENTRAL ALABAMA. DUE TO THE RAINFALL EXPECTED OVER CENTRAL ALABAMA THROUGH TUESDAY AFTERNOON...SOIL CONDITIONS WILL ALREADY BE NEARLY SATURATED. THE INTENSE LINE OF THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OVER SHORT PERIOD OF TIME...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MAY BE ISSUED IN LATER FORECASTS IF SIGNIFICANT RAINFALL OCCURS THIS AFTERNOON AND TONIGHT. IN ADDITION TO FLASH FLOODING...RIVER FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES. SIGNIFICANT RISES ARE FORECAST ALONG THE TOMBIGBEE AND BLACK WARRIOR RIVERS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 52 65 54 55 36 / 100 70 100 80 30 ANNISTON 54 67 56 56 36 / 100 70 100 80 30 BIRMINGHAM 55 67 53 53 36 / 100 70 100 70 30 TUSCALOOSA 55 69 52 53 37 / 100 70 100 60 20 CALERA 56 68 53 53 37 / 100 70 100 60 20 AUBURN 55 70 57 58 38 / 100 70 100 60 20 MONTGOMERY 57 73 56 57 38 / 100 70 100 50 10 TROY 57 73 57 59 39 / 80 70 100 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 22, 4:54 AM CST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 AM CST MON FEB 22 2016 ALZ011>015-017>050-231400- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 454 AM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL BE LIKELY LATE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. ALL TYPES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA BEGINNING AS EARLY AS 4PM ACROSS WESTERN AND SOUTHWESTERN COUNTIES...AND LASTING AS LATE AS 4AM FOR EASTERN AND SOUTHEAST COUNTIES. THE GREATEST THREAT FOR SEVERE STORMS WILL EXIST ALONG AND SOUTH OF A LINE FROM MILLPORT...TO WARRIOR...TO JACKSONVILLE. PLEASE STAY TUNED FOR THE LATEST UPDATES...AS SEVERE THREAT TIMING AND IMPACT AREAS WILL CHANGE AS WE GET CLOSER TO TUESDAY. HAVE YOUR SEVERE WEATHER PLANS READY FOR ACTIVATION WHEN WATCHES OR WARNINGS ARE ISSUED. STRONG GRADIENT WINDS WILL ACCOMPANY THE STORM SYSTEM ON TUESDAY...AND PREVAILING WINDS OUTSIDE OF THUNDERSTORMS WILL INCREASE AROUND 20 TO 25 MPH. SOME GUSTS OF 30 TO 35 MPH ARE ALSO LIKELY. A WIND ADVISORY MAY BE NEEDED TUESDAY THROUGH THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING.
In the hours before
Local storm report, Feb 22, 3:26 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CST MON FEB 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HEAVY RAIN EASTABOGA 33.61N 86.02W
02/22/2016 E0.00 INCH CALHOUN AL BROADCAST MEDIA
LOCALIZED FLOODING DUE TO HEAVY RAIN CLOSED U.S. HIGHWAY
78 AT MUDD STREET.
&&
JHLocal storm report, Feb 22, 5:44 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CST MON FEB 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HEAVY RAIN 4 ENE CLEVELAND 34.02N 86.50W
02/22/2016 E0.00 INCH BLOUNT AL BROADCAST MEDIA
LOCALIZED FLOODING CAUSED BY HEAVY RAIN ALONG COUNTY ROAD
26 IN THE BERRY MOUNTAIN AREA.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:37 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 4 days |
| Feb 22, 8:41 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Feb 23, 3:05 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 29 more | 20 hr |
| Feb 23, 3:17 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 42 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.